Alert archive / New York / Wind Advisories in 2010
Wind Advisory 5, NWS Albany, NY
NWS Albany, NY issued this wind advisory at Mar 13, 2010, 2:52 PM EST for 4 states. It took effect at Mar 13, 2010, 3:00 PM EST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2010, 2:52 PM EST (19:52 UTC)
- In effect from
- Mar 13, 2010, 3:00 PM EST
- Expired
- Mar 14, 2010, 3:55 PM EDT
- In force
- 24 hr
- Issued by
- NWS Albany, NY
Counties Northwest Hills Planning Region, CT, Berkshire County, MA, Albany County, NY, Columbia County, NY, Fulton County, NY, Greene County, NY, Hamilton County, NY, Herkimer County, NY, Montgomery County, NY, Rensselaer County, NY, Schenectady County, NY, Schoharie County, NY, Ulster County, NY, Warren County, NY, Bennington County, VT, Windham County, VT
The radar
The Albany radar (KENX), 23 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.9 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1449 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
801 WWUS71 KALY 131952 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 252 PM EST SAT MAR 13 2010 CTZ001-013-MAZ001-025-NYZ032-033-038>040-042-047-048-051-054-058- 061-063-082-VTZ013>015-141000- /O.NEW.KALY.WI.Y.0005.100313T2000Z-100315T0000Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN WARREN-SCHOHARIE- WESTERN SCHENECTADY-WESTERN ALBANY-EASTERN RENSSELAER- WESTERN GREENE-EASTERN COLUMBIA-WESTERN ULSTER-NORTHERN FULTON- BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...ATWELL...BIG MOOSE...EAGLE BAY...MCKEEVER... NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...ILION... HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE... GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE...WARRENSBURG... COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG... ALTAMONT...HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM... CHATHAM...SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY... KERHONKSON...NAPANOCH...PHOENICIA...NORTHVILLE...MAYFIELD... BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 252 PM EST SAT MAR 13 2010 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND ADVISORY FOR THE SOUTHERN ADIRONDACKS...WESTERN MOHAWK VALLEY...HELDERBERGS...SCHOHARIE COUNTY...CATSKILLS...SOUTHERN VERMONT...BERKSHIRES OF MASSACHUSETTS...TACONICS OF NEW YORK...AND LITCHFIELD COUNTY CONNECTICUT...WHICH IS IN EFFECT UNTIL 8 PM EDT SUNDAY. A COASTAL STORM OFF NEW JERSEY WILL STRENGTHEN AND SLOWLY TRACK OFFSHORE THROUGH SUNDAY. THE STRONG LOW PRESSURE WILL PRODUCE EAST WINDS OF 30 TO 40 MPH THIS AFTERNOON AND TONIGHT...GRADUALLY WEAKENING TO 15 TO 25 MPH THROUGH TOMORROW AFTERNOON. WIND GUSTS WILL APPROACH 55 MPH AT TIMES THROUGH TOMORROW MORNING...DIMINISHING TO LESS THAN 40 MPH THROUGH TOMORROW AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
411 WWUS71 KALY 140211 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 911 PM EST SAT MAR 13 2010 CTZ001-013-MAZ001-025-NYZ032-033-038>040-042-047-048-051-054-058- 061-063-082-VTZ013>015-141200- /O.CON.KALY.WI.Y.0005.000000T0000Z-100315T0000Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN WARREN-SCHOHARIE- WESTERN SCHENECTADY-WESTERN ALBANY-EASTERN RENSSELAER- WESTERN GREENE-EASTERN COLUMBIA-WESTERN ULSTER-NORTHERN FULTON- BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...ATWELL...BIG MOOSE...EAGLE BAY...MCKEEVER... NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...ILION... HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE... GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE...WARRENSBURG... COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG... ALTAMONT...HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM... CHATHAM...SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY... KERHONKSON...NAPANOCH...PHOENICIA...NORTHVILLE...MAYFIELD... BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 911 PM EST SAT MAR 13 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SUNDAY FOR THE HIGHER TERRAIN SURROUNDING THE HUDSON VALLEY...INCLUDING THE MOHAWK VALLEY. A COASTAL STORM OFF NEW JERSEY WILL STRENGTHEN AND SLOWLY TRACK OFFSHORE THROUGH SUNDAY. THE STRONG LOW PRESSURE WILL PRODUCE SUSTAINED EAST WINDS OF 30 TO 39 MPH TONIGHT...GRADUALLY WEAKENING TO 15 TO 25 MPH THROUGH TOMORROW AFTERNOON. WIND GUSTS WILL APPROACH 55 MPH AT TIMES THROUGH TOMORROW MORNING... DIMINISHING TO LESS THAN 40 MPH THROUGH TOMORROW AFTERNOON. THESE WINDS HAVE ALREADY PRODUCED MINOR WIND DAMAGE ACROSS PORTIONS OF THE BERKSHIRES. SPOTTY POWER OUTAGES ARE ALSO POSSIBLE WITH THESE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
391 WWUS71 KALY 140919 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 519 AM EDT SUN MAR 14 2010 CTZ001-013-MAZ001-025-NYZ032-033-038>040-042-047-048-051-054-058- 061-063-082-VTZ013>015-142000- /O.CON.KALY.WI.Y.0005.000000T0000Z-100315T0000Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN WARREN-SCHOHARIE- WESTERN SCHENECTADY-WESTERN ALBANY-EASTERN RENSSELAER- WESTERN GREENE-EASTERN COLUMBIA-WESTERN ULSTER-NORTHERN FULTON- BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...ATWELL...BIG MOOSE...EAGLE BAY...MCKEEVER... NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...ILION... HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE... GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE...WARRENSBURG... COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG... ALTAMONT...HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM... CHATHAM...SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY... KERHONKSON...NAPANOCH...PHOENICIA...NORTHVILLE...MAYFIELD... BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 519 AM EDT SUN MAR 14 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SUNDAY FOR THE HIGHER TERRAIN SURROUNDING THE HUDSON VALLEY...AND THE MOHAWK VALLEY. A COASTAL STORM OVER DELMARVA WILL DRIFT SLOWLY OFF THE NEW JERSEY COAST TODAY. THE STRONG LOW PRESSURE WILL PRODUCE SUSTAINED EAST WINDS OF 25 TO 35 MPH THIS MORNING...GRADUALLY WEAKENING TO 15 TO 25 MPH TOWARD EVENING. WIND GUSTS WILL APPROACH 55 MPH AT TIMES THROUGH THE MORNING...DIMINISHING TO LESS THAN 40 MPH BY EVENING. THESE WINDS HAVE ALREADY PRODUCED MINOR WIND DAMAGE ACROSS PORTIONS OF THE BERKSHIRES. SPOTTY POWER OUTAGES ARE ALSO POSSIBLE WITH THESE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
995 WWUS71 KALY 141955 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 355 PM EDT SUN MAR 14 2010 CTZ001-013-MAZ001-025-NYZ032-033-038>040-042-047-048-051-054-058- 061-063-082-VTZ013>015-142100- /O.CAN.KALY.WI.Y.0005.000000T0000Z-100315T0000Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN WARREN-SCHOHARIE- WESTERN SCHENECTADY-WESTERN ALBANY-EASTERN RENSSELAER- WESTERN GREENE-EASTERN COLUMBIA-WESTERN ULSTER-NORTHERN FULTON- BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...ATWELL...BIG MOOSE...EAGLE BAY...MCKEEVER... NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...ILION... HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE... GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE...WARRENSBURG... COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG... ALTAMONT...HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM... CHATHAM...SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY... KERHONKSON...NAPANOCH...PHOENICIA...NORTHVILLE...MAYFIELD... BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 355 PM EDT SUN MAR 14 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELLED THE WIND ADVISORY WHICH WAS IN EFFECT FOR THE SOUTHERN ADIRONDACKS...WESTERN MOHAWK VALLEY...HELDERBERGS...SCHOHARIE COUNTY...EASTERN CATSKILLS...TACONICS... SOUTHERN VERMONT...BERKSHIRES OF MASSACHUSETTS...AND LITCHFIELD COUNTY CONNECTICUT. THE STRONG PRESSURE GRADIENT HAS STARTED TO WEAKEN ACROSS THE REGION AND AS A RESULT WINDS WILL GRADUALLY DIMINISH THROUGH TONIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this wind advisory went out at Mar 13, 12:50 PM EST, 2 hours 2 minutes earlier.
Area forecast discussion, Mar 13, 12:50 PM EST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1250 PM EST SAT MAR 13 2010
.SYNOPSIS...
LOW PRESSURE OVER THE VIRGINIA CAPES WILL TRACK SLOWLY NORTH
REACHING NEW JERSEY SUNDAY...THEN SLIDE OUT INTO THE ATLANTIC
SUNDAY NIGHT AND MONDAY. THIS COMPLEX SYSTEM WILL BRING A MIX OF
WINTRY PRECIPITATION TO THE HIGHER ELEVATIONS...WITH MAINLY RAIN
IN THE VALLEY LOCATIONS. FROM ALBANY SOUTH RAIN WILL BE HEAVY AND
FLOOD WATCHES ARE POSTED.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WINTER WEATHER ADVISORY EXPIRED IN WESTERN MA AND SOUTHERN VT TO
THE CATSKILLS. SOME MIXED PRECIPITATION IS OCCURRING STILL...BUT
VERY ISOLATED. SEEMS ABOVE 2000 FEET IN THE CATSKILLS...AND ABOVE
1300 FEET IN WESTERN MA AND NORTHERN LITCHFIELD...AND WILL COVER
THE REST OF THE MIXED PRECIPITATION WITH STATEMENTS. TEMPERATURES
SHOULD RISE ABOVE FREEZING BY NOON. NEW DATA AND GUIDANCE WILL
HELP WITH NEW HEADLINES THIS AFTERNOON...AS CURRENT WATCHES WILL
HAVE TO BE CONVERTED TO ADVISORIES OR WARNINGS. WINDS MAY PROMPT
HEADLINES IN PARTS OF WESTERN MA AND SOUTHERN VT...BUT WILL WAIT
FOR THE LATEST DATA AND GUIDANCE FOR THOSE DECISIONS...STAY TUNED.
FLOOD WATCHES WILL ALSO CONTINUE.
PREV AFD BELOW...
UPDATED TO ISSUE WINTER WEATHER ADVISORY TIL 9AM FOR SLEET AND
FREEZING RAIN OVER HIGHER TERRAIN OF VERMONT/BERKSHIRES AND
CATSKILLS. TEMPERATURES NEAR OR BLO 32F...TD IN 20S...WAA PCPN
AXIS ADVANCING N INTO THESE AREA.
WELL THE OL HISTORY SAYING WAS BEWARE OF THE IDES OF MARCH...IN
UPSTATE NY IT SHOULD BE...BEWARE OF THE 13TH OF MARCH. WAS ON THIS
SAME SHIFT ON THIS DATE IN 1993 FOR ANOTHER EVENT OF NOTE.
INITIAL SURGE OF ISENTROPIC LIFT IS PRODUCING MAINLY LIGHT RAIN IN
MUCH OF FCA. AT 500HPA CONTINENTAL SCALE CUT OFF IS OVER CNRTL
MISS VLY...WITH SVRL SHORT WAVES IN ROTATION AROUND IT. THE
ORIGINAL PRIMARY SFC LOW IS DECAYING OVER THE MIDWEST AS A NEW SFC
LOW HAS ORGANIZED OVER VA CAPES THIS MORNING. THIS SYSTEM JUXTAPOSED
AGAINST A COLD DRY CANADIAN SFC HIGH HAS PRODUCED A 24 HPA GRADIENT
FM MD TO VT. THIS IS RESULTING IN A DEVELOPING 50KT 850HPA JET OVER
SNJ...THAT THE NAM/GFS INTENSIFIES TO 70KTS THIS MORNING FM THE ATLC
ACROSS PA/NJ. THIS SHIFTS N INTO OUR RGN BY THIS EVENING.
CURRENT VWP 2-4KFT WINDS AT KENX ARE 20-35KTS...WITH 40-50KTS AT
KOKX. SFC WINDS IN MOST OF FCA ARE 10-20KTS WHERE ITS BLOWING...SOME
GUSTS INTO 30S OVER HIR TRRN.
EVEN SO SFC WINDS ARE 10-20KTS OVER THE COASTAL PLAIN AND 20-30KTS
AT OFFSHORE BUOYS. THIS WIND PATTERN IS THE RESULT OF CAA IN THE
LOWEST LAYERS WHICH IS STABILIZING THE LOWER LAYERS SOMEWHAT...AND
SLOWING THE MIXING OF THE WINDS FOR NOW. ADD THE FRICTIONAL
EFFECTS OF MOUNTAINS AND REACHING WIND ADVISORY CRITERIA STILL
REMAINS PROBLEMATIC ANYWHERE OTHER THAN HIR TRRN OF EAST FACING
SLOPES OF VT/MA MTNS ATTM.
SO WITH ALL THE OTHER ISSUES WITH THIS STORM HAVE HELD OFF ON ANY
KIND OF WIND ADVISORY...BUT ONE MAY BE NEEDED LATER TODAY OR TNGT.
WINDS IN GRIDS INCREASE TO 20KTS WITH GUSTS INTO 30S TDY.
THE 850HPA JET'S INITIAL ROLE IS AS THE FIRE HOSE SUPPLYING AND
ADVECTING MASSIVE AMOUNTS OF MOISTURE AHEAD OF THIS DEVELOPING SFC
LOW...AND THIS HEAVY RAIN BAND IS OVER NJ/EPA AND APPROACHING NYC.
THIS RAIN AXIS WILL INTENSIFY THROUGH THE DAY AND MOVE N INTO FCA.
RAIN WILL BCM MORE WIDESPREAD AND HEAVIER AND SPREAD N ACROSS THE
REGION. FFA'S REMAIN IN EFFECT.
WHICH BRINGS US TO THE NEXT ISSUE...PTYPE OVER HIR TRRN. WITH
STRONG SFC HI REMAINING OVER MARITIMES...AGEOSTROPHIC FLOW AT 925HPA
REMAINS 30-50KTS FM THE N THROUGH MOST OF THIS PERIOD. THIS HAS
BROUGHT COLDER AND DRIER AIR INTO VT...AND TEMPS ARE NEAR FREEZING
IN CATSKILL MTN VLYS. TD HAVE FALLEN TO THE 20S IN MANY AREAS
OUTSIDE THE FAR SE...RESULTING IN AN IDEAL SET UP FOR DIABATIC
COOLING AT PCPN ONSET. GIVEN MOST MODELS MAINTAIN AN ELEVATED WARM
LAYER...SLEET WILL START PCPN IN HIR ELEVATIONS ABV 1500 FT. POCKETS
OF FREEZING RAIN ARE POSSIBLE...BUT GIVEN RECENT WARMTH THERE MAY
NOT BE MUCH IT WILL FREEZE ON.
TEMPS AND TD USED IN GRIDS ARE A BLEND OF PVS FCST...GMOS...ADJMAV,
ADJMET 3 HOURLY TEMPS THROUGH HR 48.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
WINTER STORM WATCH IN EFFECT FOR ELEVATIONS AT AND ABOVE 1500
FEET WITHIN THE CATSKILLS/HELDERBERGS/HAMILTON AND NORTHERN WARREN
COS...SOUTHERN VT...AND WESTERN MA FOR LATE SAT INTO SUNDAY...
THIS EVENT REMAINS A COMPLEX EVENT WHERE VERY SUBTLE CHANGES WILL
HAVE FAR REACHING IMPACTS ON SENSIBLE WX. SO FCST HAS AVOIDED ANY
SUDDEN SHIFTS FM PVS FCST BASED ON FOLLOWING REASONING.
THE GFS AND NAM SOLUTIONS HAVE STABILIZED AND HAVE BEEN CONSISTENT
FROM RUN TO RUN FOR THE PAST 3 RUNS. THE MODELS HWVR CONTINUE TO
DIFFER IN THE SAME WAYS THEY HAVE SINCE 12UTC FRI.
THE NAM IS THE WARMER AND WETTER MODEL OF THE TWO...BUT ITS BASIC
SNOW OUTPUT KEEPS PUTTING OUT "FEET" OF SNOW OVER THE HIR TRRN OF
VT/CATSKILLS. THE GFS IS THE COOLER OF THE TWO RUNS AND SUGGESTS
THE WHOLE COLUMN BCMS COLD ENOUGH FOR SNOW TNGT. HWVR BOTH MODELS
KEEP RATHER DEEP WARM LAYERS ALOFT AND MAIN THREAT OF WINTRY PCPN
REMAINS SLEET. THEN THERE'S HOW WELL DO THEY HANDLE LATENT HEAT OF
FUSION IN MARGINAL CASES...THE GFS SUGGESTION THAT THE COLUMN CAN
COOL ENOUGH TO CHANGE OVER TO SNOW AT HIR ELEVATIONS AND THE FCST
REFLECTS THIS IN CONTINUING THE WINTER STORM WATCH. GIVEN THE
LEVEL OF UNCERTAINTY THAT REMAINS...THERE'S NOT SUFFICIENT
CONFIDENCE TO WARRANT A WARNING AT THIS TIME..NOR A CANCELLATION.
DURING THE SHORT TERM USED 3 HOUR TEMPS AND BLENDED
GMOS/ADJMET/ADJMAV/W PVS FCST. QPF WAS BLEND OF HPC/GEM/GFS AND
NAM. THE NAM CONTINUES TO SHOW SIGNIFICANT DOWN SLOPING ON E SIDE
OF HUD VLY TO THE POINT OF MINIMAL PCPN AMOUNTS. GRIDS REFLECT
SOME DOWN SLOPING IN POPS AND QPF..BUT NOT TO THE EXTEND OF NAM.
PTYPE WAS DERIVED USING THE TOPDOWN TOOL...MODIFIED WHERE SFC TEMPS
WERE ABOVE 34 DEGREES DURING TODAY TO RAIN.
QPFS ACROSS THE REGION ARE PLACED AT 3/4 TO 3 INCHES...AND CURRENT
FLOOD WATCH IS WELL PLACED GIVEN THE EXPECTED QPF PATTERN.
WINDS REMAIN ELEVATED AT 15-25MPH WITH HIR GUSTS. WITH HVY PCPN
AND COLD LOWER LAYERS THE 850HPA JET SHOULD NOT FULLY MIX DOWN.
THE VERTICALLY STACKED LOW PRESSURE WILL FINALLY MOVE OFFSHORE
SUNDAY NIGHT AND MONDAY. HOWEVER...PRECIPITATION WILL LINGER ACROSS
MUCH OF THE FORECAST ESPECIALLY SUNDAY NIGHT. CONDITIONS WILL
GRADUALLY IMPROVE AS SYSTEM LOSES ITS GRIP ON THE REGION. LIKELY TO
CATEGORICAL POPS SUNDAY EVENING DECREASING TO SLIGHT CHANCE TO
CHANCE ON MONDAY. AS TEMPERATURES FALL SUNDAY NIGHT RAIN WILL MIX
WITH AND CHANGE TO SNOW.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
A SPRAWLING SURFACE HIGH OVER THE ROCKIES AND THE PLAINS WILL
BUILD EASTWARD AS IT MOVES SOUTHWARD DURING THE WEEK. ALOFT THE
LONGWAVE TROUGH WILL REMAIN OVER THE EASTERN UNITED STATES.
LOOKING AT A DRY WEEK WITH SLIGHTLY ABOVE NORMAL
TEMPERATURES...WITH HIGHS IN THE 50S WITH 40S ACROSS THE HIGHER
TERRAIN.
&&
.AVIATION /14Z SATURDAY THROUGH WEDNESDAY/...
LOW PRESSURE OVER THE MID ATLANTIC REGION WILL CREEP NORTH THIS
WEEKEND AND BECOME VERTICAL STACKED. A VERY STRONG LOW LEVEL JET
HAS DEVELOPED TO THE NORTH AND EAST OF THE LOW. KOKX RADAR INDICATES
50 KNOT EASTERLY WINDS AT 2000 FEET AND KENX HAS 35 KNOTS AT 3000
FEET. LOW LEVEL WIND SHEAR WILL PLAGUE TAFS MUCH OF PERIOD.
AT KPOU...PERIODS OF RAIN ARE EXPECTED TO CONTINUE WITH MVFR
CONDITIONS (ALREADY BELOW 2000 FEET)...LOWERING TO IFR LATER IN THE
AFTERNOON OR EVENING AT THE LATEST. AN EASTERLY WIND WILL BACK TO
THE NORTHEAST AND CONTINUE TO BLOW AROUND 12KTS...GUSTING TO AROUND
25KTS. LLWS IN THE TAF THROUGH THE PERIOD.
AT KALB...AN EASTERLY FLOW HAS PRODUCED DOWNSLOPING CONDITIONS THUS
FAR MITIGATING RAINFALL AMOUNTS AND KEEP CONDITIONS MAINLY VFR. THAT
TREND WILL LIKELY CONTINUE FOR MUCH OF THE AFTERNOON ALTHOUGH
OCCASIONALLY CIGS COULD BRIEFLY DROP TO THE HIGH END OF MVFR AND A
TEMPO GROUP WAS INCLUDED IN THE ALB TAF. AS THE WIND BACKS TO THE
NORTHEAST THIS EVENING...THE DOWNSLOPING WILL BECOME MORE MINIMIZED
AND THEREFORE WE DO EXPECT CONDITIONS TO GO TO MAINLY MVFR LATER
THIS EVENING WITH CIGS LOWERING TO UNDER 2000 FEET. EVENTUALLY WITH
A MORE NORTHERLY FLOW AND INCREASED MOISTURE...CIGS ARE EXPECTED TO
SLIP INTO THE IFR RANGE BY 06Z. CIGS MIGHT JUST GO ABOVE IFR (BUT
BELOW 2000 FEET) BY 14Z SUNDAY. THAT SCENARIO COULD CHANGE. LLWS IN
THE TAF THROUGH THE PERIOD.
AT KGFL...VFR CONDITIONS EXPECTED TO CONTINUE THROUGH THE AFTERNOON
WITH OCCASIONAL MVFR WITH CIGS FLIRTING WITH THE 3000 FOOT LEVEL.
THE COMBINATION OF DOWNSLOPING AND THE FACT THE BULK OF THE MOISTURE
MIGHT REMAIN JUST SOUTH OF THE TAF SITE COULD PREVENT CONDITIONS
FROM GOING TO IFR BUT THIS IS NOT A CERTAINITY. THE CONFIDENCE LEVEL
OF THIS SITE NEVER GOING TO IFR IS JUST ABOVE 50 PERCENT SO CHECK
BACK FOR ANY UPDATES. WE DO DROP CIGS BELOW THE 2000 FOOT THRESHOLD.
HAVE ADDED LLWS TO HERE TOO WHEN LOW LEVEL JET PUSHES NORTHWARD
TOWARD EVENING.
OUTLOOK...
SUN...MVFR-IFR IN WINTRY MIX CHANGING TO RAIN.
SUN NIGHT...IMPROVING CONDITIONS WITH DECREASING CHANCES FOR
PRECIPITATION.
MON...MVFR-VFR WITH SCATTERED LIGHT RAIN SHOWERS.
MON NIGHT-WED...VFR...NO SIG WX.
&&
.HYDROLOGY...
A FLOOD WATCH HAS BEEN ISSUED FOR THE SOUTHERN HALF OF THE FORECAST
AREA...INCLUDING SCHOHARIE...ALBANY...RENSSELAER AND BERKSHIRE
COUNTIES SOUTHWARD.
A COMPLEX AND FAIRLY LONG DURATION RAIN EVENT WILL CONTINUE THROUGH
THE WEEKEND...WITH THE HEAVIEST RAIN EXPECTED LATE THIS AFTERNOON
INTO SUNDAY.
CURRENT QPF PROJECTIONS SHOW LIQUID EQUIVALENT PRECIPITATION
AMOUNTS WILL RANGE FROM AROUND A HALF AN INCH ACROSS THE WESTERN
ADIRONDACKS TO UP TO THREE INCHES ACROSS PORTIONS OF
ULSTER...DUTCHESS AND LITCHFIELD COUNTIES.
THERE ARE 4-10 INCHES OF WATER EQUIVALENT REMAINING IN THE SNOWPACK
ACROSS THE CATSKILLS...ADIRONDACKS...GREENS...AND BERKSHIRES...WITH
THE HIGHEST VALUES IN THE CATSKILLS AND SOUTHERN GREENS.
THIS EXPECTED RAINFALL...ALONG WITH SOME SNOW MELT...WILL LIKELY
CAUSE SOME FLOODING ON RIVERS AND STREAMS BY SUNDAY AND POSSIBLY
INTO EARLY NEXT WEEK...MAINLY FOR AREAS SOUTH OF THE CAPITAL REGION.
THE TREND CONTINUES SLOWER WITH THE RAIN AND SLIGHTLY COLDER WITH
SOME SNOW/SLEET/FREEZING RAIN EXPECTED OVER THE HIGHER TERRAIN.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH FROM 1 PM EST THIS AFTERNOON THROUGH SUNDAY
EVENING FOR CTZ001-013.
NY...FLOOD WATCH FROM 1 PM EST THIS AFTERNOON THROUGH SUNDAY
EVENING FOR NYZ047-051>054-058>061-063>066.
WINTER STORM WATCH FROM 3 PM EST THIS AFTERNOON THROUGH SUNDAY
EVENING FOR NYZ033-042-047-048-051-058-063.
MA...FLOOD WATCH FROM 1 PM EST THIS AFTERNOON THROUGH SUNDAY
EVENING FOR MAZ001-025.
WINTER STORM WATCH FROM 3 PM EST THIS AFTERNOON THROUGH SUNDAY
EVENING FOR MAZ001-025.
VT...WINTER STORM WATCH FROM 3 PM EST THIS AFTERNOON THROUGH SUNDAY
EVENING FOR VTZ013>015.
&&
SYNOPSIS...NAS
NEAR TERM...NAS
SHORT TERM...
LONG TERM...
AVIATION...
HYDROLOGY...Hazardous weather outlook, Mar 13, 9:27 AM EST, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 927 AM EST SAT MAR 13 2010 CTZ001-013-NYZ052>054-059>061-064>066-141100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-EASTERN ULSTER-WESTERN DUTCHESS- EASTERN DUTCHESS- 927 AM EST SAT MAR 13 2010 ...FLOOD WATCH IN EFFECT FROM 1 PM EST THIS AFTERNOON THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT ...THE MID HUDSON VALLEY...TACONICS AND THE CAPITAL DISTRICT. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ001-025-NYZ047-051-058-063-141100- NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-SCHOHARIE-WESTERN ALBANY- WESTERN GREENE-WESTERN ULSTER- 927 AM EST SAT MAR 13 2010 ...FLOOD WATCH IN EFFECT FROM 1 PM EST THIS AFTERNOON THROUGH SUNDAY EVENING... ...WINTER STORM WATCH IN EFFECT FROM 3 PM EST THIS AFTERNOON THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS...THE HELDERBERGS...AND NORTHEASTERN CATSKILLS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WINTER STORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WINTER STORM WATCH. IN ADDITION...A WIND ADVISORY MAY BE NEEDED THIS WEEKEND. STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ033-042-048-VTZ013>015-141100- HAMILTON-NORTHERN WARREN-WESTERN SCHENECTADY-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- 927 AM EST SAT MAR 13 2010 ...WINTER STORM WATCH IN EFFECT FROM 3 PM EST THIS AFTERNOON THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF THE SOUTHERN ADIRONDACKS...CAPITAL DISTRICT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. IN ADDITION...A WIND ADVISORY MAY BE NEEDED THIS WEEKEND. STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ032-038>041-043-049-050-082>084-141100- NORTHERN HERKIMER-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY- NORTHERN SARATOGA-NORTHERN WASHINGTON-EASTERN SCHENECTADY- SOUTHERN SARATOGA-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON- 927 AM EST SAT MAR 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF THE SOUTHERN ADIRONDACKS...LAKE GEORGE SARATOGA REGION AND WESTERN MOHAWK VALLEY. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Mar 13, 9:39 AM EST, 5 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 939 AM EST SAT MAR 13 2010 NYZ047-058-063-131700- SCHOHARIE-WESTERN GREENE-WESTERN ULSTER- INCLUDING THE CITIES OF...COBLESKILL...MIDDLEBURGH...HUNTER... TANNERSVILLE...WINDHAM...SUNDOWN...ELLENVILLE...WOODSTOCK... WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA 939 AM EST SAT MAR 13 2010 ...MIXED SNOW SLEET AND FREEZING RAIN WILL CONTINUE ACROSS THE NORTHEASTERN CATSKILLS AND SCHOHARIE COUNTY AREA ABOVE 2000 FEET... LIGHT PRECIPITATION WILL CONTINUE ACROSS THE REGION...AND WITH TEMPERATURES AROUND FREEZING...A MIX OF SNOW...SLEET AND FREEZING RAIN WILL CONTINUE THROUGH NOON. THE SNOW IS MAINLY CONFINED TO ELEVATIONS ABOVE 2500 FEET. TEMPERATURES WILL RISE ABOVE FREEZING AFTER NOON...RESULTING IN PRECIPITATION BECOMING MOSTLY RAIN...WITH SOME SLEET MIXED IN. A COATING OF SLEET AND FREEZING RAIN IS POSSIBLE...AND IN AREAS OF SNOW...AN ADDITIONAL INCH OR TWO IS POSSIBLE. MOTORISTS SHOULD USE EXTREME CAUTION...AS SOME AREAS OF ROADWAYS WILL BE SLIPPERY...ESPECIALLY ON BRIDGES AND OVERPASSES. CTZ001-MAZ001-025-VTZ013>015-131700- NORTHERN LITCHFIELD-NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE- BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...PITTSFIELD...NORTH ADAMS... GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...BENNINGTON... JACKSONVILLE...NEWFANE...BRATTLEBORO...WEST BRATTLEBORO... BELLOWS FALLS 939 AM EST SAT MAR 13 2010 ...MIXED SNOW SLEET AND FREEZING RAIN WILL CONTINUE ACROSS THE BERKSHIRES...SOUTHERN VERMONT AND LITCHFIELD COUNTY CONNECTICUT ABOVE 1300 FEET... LIGHT PRECIPITATION WILL CONTINUE ACROSS THE REGION...AND WITH TEMPERATURES AROUND FREEZING...A MIX OF SNOW...SLEET AND FREEZING RAIN WILL CONTINUE THROUGH NOON. TEMPERATURES WILL RISE ABOVE FREEZING AFTER NOON...RESULTING IN PRECIPITATION BECOMING MOSTLY RAIN...WITH SOME SLEET MIXED IN. A COATING OF SLEET AND FREEZING RAIN IS POSSIBLE. MOTORISTS SHOULD USE EXTREME CAUTION...AS SOME AREAS OF ROADWAYS WILL BE SLIPPERY...ESPECIALLY ON BRIDGES AND OVERPASSES.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 6:07 AM EST | Winter Weather Advisory | ALY | Greene, Schoharie, Ulster | 3 hr |
| Mar 13, 1:48 PM EST | Winter Storm Warning | ALY | Greene, Schoharie, Ulster | 22 hr |
| Mar 13, 1:48 PM EST | Winter Weather Advisory | ALY | Albany, Columbia, Fulton, Hamilton, Rensselaer, Schenectady and 1 more | 22 hr |
Nearby
Wind Advisories in New York, 2010Wind Advisories in Vermont, 2010Wind Advisories in Connecticut, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.